Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the ideal structure of the algebra of radial functions


Author: Alan Schwartz
Journal: Proc. Amer. Math. Soc. 26 (1970), 621-624
MSC: Primary 42.56
DOI: https://doi.org/10.1090/S0002-9939-1970-0265865-6
Correction: Proc. Amer. Math. Soc. 39 (1973), 288-294.
MathSciNet review: 0265865
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ L$ denote the convolution Banach algebra of integrable functions defined on $ {R^n}$ and let $ {L_r}$ consist of the subalgebra of radial functions. If $ I$ is a closed ideal of $ L$, the zero-set of $ I$ is defined by $ Z(I) = \{ y\vert\hat f(y) = 0{\text{ for all }}f \in I\} $ where $ \hat f$ is the Fourier transform of $ f$. The following theorem is proved. If $ {I_1}$ and $ {I_2}$ are closed ideals of $ {L_r}$ such that $ {I_1} \subset {I_2}$ ($ \subset $ denotes proper inclusion) then there is a closed ideal $ I$ such that $ {I_1} \subset I \subset {I_2}$.


References [Enhancements On Off] (What's this?)

  • [1] S. Bochner and K. Chandrasekharan, Fourier transforms, Ann. of Math. Studies, no. 19, Princeton Univ. Press, Princeton, N. J., 1949. MR 11, 173. MR 0031582 (11:173d)
  • [2] H. Helson, On the ideal structure of group algebras, Ark. Mat. 2 (1952), 83-86. MR 14, 246. MR 0049912 (14:246d)
  • [3] E. M. Stein and G. Weiss, An introduction to Fourier analysis in Euclidean spaces, Princeton Univ. Press, Princeton, N. J. (to appear). MR 1970295 (2004a:42001)
  • [4] Sadahiro Saeki, An elementary proof of a theorem of Henry Helson, Tôhoku Math. J. (2) 20 (1968), 244-247. MR 37 #6694. MR 0231139 (37:6694)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 42.56

Retrieve articles in all journals with MSC: 42.56


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1970-0265865-6
Keywords: Convolution algebra, Fourier transform, ideal structure, radial functions, zero-sets
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society